Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Hyzaar


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An individual patient is always advised to consult their own physician.

Hyzaar Side Effects [posted 1/7/99]
Question:I have a female client who is having adverse reactions to hyzaar. Looking for news on adverse reactions.

Answer: This is a combination drug of a diuretic, hydrochlorothiazide and cozaar, an angiotensin receptor blocker. Most side effects are due to the diuretic part, weakness, cramps, sun sensitivity, rash, etc. The cozaar has a long list of occasional side effects, but is pretty symptom free in most patients.

Stopping Hyzaar [posted 11/11/98]
Question:I need info on Hyzaar 50-12.5 and what are the effects of stopping this medication suddenly.

Answer: Hysaar is a combination of Cozaar and Hydrochlorthiazide. One is an angiotensin blocker and the other a diuretic. Other than a rise in blood pressure, there should be no problem with rapid stoppage.

Is Memory Loss a Side Effect of Hyzaar [posted 11/3/98]
Question: My sister is taking Hyzaar for high blood pressure. Is loss of memory one of the side effects of this drug? Thanks.

Answer: Not usually.

Hyzaar
Question: I was started on 40 mg of Cozaar for high blood pressure, then changed to Hyzaar, which brought my blood pressure down to a normal level. I am a 55 year old male that lost both legs in a mine explosion. I have had no complications in relation to the traumatic injury. I am 30 pounds over weight and I am on 20 mg of Pravachol. My question and concern is that my sexaul desire has dwindled to zero. I can't explain the cause to my wife. Is the combination of these two drugs affecting my ability to have a normal sexual relationship with my wife? If so, is there an alternative?

Answer: Did you have the problem prior to switching to Hyzaar? Hyzaar is a diuretic with the ACE inhibitor found in Cozaar. So, if the problem only started after the Hyzaar find a different alternative. These could be calcium channel blockers, central alpha blockers, etc. There are many alternatives and usually it is necessary to try several to get one that works without side effects. Decreased sexual drive is unacceptable most of the time. Also, ensure that you check your BP at home to ensure you are not being overtreated(most patient BP rises in the doctor’s office) a common cause of side effects without benefit. Lastly, lose weight and go off the medications if you can.


Back to Drug InfoNet Home Page.

Back to Medication/Pharmaceutical main page.







HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.